Acne Community
Acne at 30 after going off pill
About This Community:

This patient support community is for discussions relating to acne and foods, scars, adult acne, blackheads, rosacea, and pimples.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Acne at 30 after going off pill

I had acne as a teenager and used many topical treatments to help it. I had been on birth control for many years and now have been off for three months with a lot of acne for the past month. I saw a dermotologist about three weeks ago and have been on duac (a benzoyl and anitbiotic cream) and finacea (azaleic acid). He originally suggested oral antibiotics but I said no because I didn't want to feel sick (I tried erithromycn a long time ago and got really sick to my stomach). Also, I went off the pill to try and get pregnant so I didn't want to be on anything and I read some antibiotics weren't good if you were pregnant. So I know it's only been three weeks but I'm tired of waking up with new pimples everyday instead of less and I wonder if I should try an oral antibiotic. Any advice??
Michelle
Related Discussions
  • acne problems (1 replies):
    i am suffering from acne from last 3 years.The condition...[more]
  • acne (1 replies):
    hi i never in my life have suffer from acne but like 2 w...[more]
  • acne (1 replies):
    I have had acne for a few years now but its getting wors...[more]
  • My Acne has ruined my life (11 replies):
    Ive always suffered from minor breakouts in highschool, ...[more]
  • Acne/Allergy (4 replies):
    My daughter has mild acne and usually controls it pretty...[more]
309783 tn?1271961829
Hi. We would expect to see some clinical improvement from Duac gel (benzoyl peroxide and clindamycin) within 4-8 weeks and further improvement with continued use.
There are other groups of oral antibiotics which are helpful for acne, if Erythromycin makes you feel sick. But the most effective are tetracyclines which, as you know, can cause damage to the bones and teeth of an unborn baby.
Acne is caused by a sensitivity to the effect of androgens (a collective name for male hormones found in both male and female bodies). The answer for many female acne patients is therefore to take an anti-androgen (like Spironolactone) and/or the combined oral contraceptive pill as the oestrogen it contains blocks the effects of androgens. This is worth considering if your acne persists after your planned pregnancy.
Acne sometimes gets worse during the frist trimester of pregnancy but often improves during the second and third trimester. It commonly flares up after delivery of a baby but acne treatments can be restarted when you have finished breastfeeding or if you choose not to breastfeed.
Best Wishes, Eloise.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Acne Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
4851940 tn?1385441629
Blank
jemma116
United Kingdom